AF or what ? and why ?

View previous topic View next topic Go down

AF or what ? and why ?

Post  Ahmed Al Sharefi on Wed Dec 26, 2007 7:36 am

50 Years old man with past medical hitory of Anginafor 6 years , on isosorbid dinitrate,GTN, propanalol and aspirin,consults his doctor for increasing Shortness of breath for the last one month . He smokes 20 cig per day for 20 years ,
o/E : BMI = 35 , pulse : 110 /min ,irregular irregular , BP : 140/90 mmHg , JVP is not raised ,no leg edema , heart asculatation revreals 3rd&4th heart sounds .

what's the most propable Dx ?
should we continue the treatment given to patient ? why ?
what's the Rx at prsent time?
whats the prognosis ???


can u help me with this ?? this may be a case of COPD presnted with AF as i guessed, i might be wrong,,some friends told me different dxs, could it be a pulmonary embolism ?? some told me so but he's on aspirin.. right ? so i need your help... thanks...

Ahmed Al Sharefi

Posts : 7
Join date : 2007-11-22

View user profile

Back to top Go down

dear ahmed...

Post  Ahmed Al-Kaisy on Wed Dec 26, 2007 8:58 am

concerning this case, it think there is something missing in the history or examination! but i have some ideas, so dont laugh...!!! Very Happy

- for AF it is mostly true as the pulse is irregularly irregular ,but to be sure u should check the apical pulse..if it was AF it will be greater than the radial pulse!!

- concerning PTE, i think it is too far since he is complaining of shortness of breath since one month!!! while most patients with PTE presents acutely with 70% evidence of DVT in the lower limbs!!! and as u said he is on aspirin!!

- concerning COPD, it ma be true, but there are no preceeding periods of cough and sputum production but there are strong predisposing factors (he is smoker of about 20pack/year)....so we should keep COPD in our mind.

- it is important also to ask about the dose of aspirin since it's overdose may cause hyperventilation with may be the cause of dyspnea!!!

- since he is a case of IHD let us not forget the cause may be heart failure as he is using myocardial supression drugs (propranolol)...

my provisional dignosis for this case is heart failure that resulted in AF....

for the right time, it think it is advisable to stop propranolol and use digoxin...and add an ACE inhibitor later if my diagnosis was right....

- his BMI is 35, i remember that the ideal value is 20-25, so i think he is overweight..

investigations: we should do an ECG for AF, LVH...respiratory function test...a chest X-ray for cardimegally....and finally echo for assessment of LV function...

these r my ideas, i wish they will help u...and when u know the correct diagnosis plz inform me...thanks...

Ahmed Al-Kaisy

Posts : 44
Join date : 2007-10-31
Age : 32

View user profile

Back to top Go down

Hi doc

Post  sufyan on Wed Dec 26, 2007 8:28 pm

I think it was stable angina (bec the symptoms and signs were not deteriorating) and now he has unstable angina
we should keep the patient on the same Rx bec the angina is still there , we should give digoxin for atrial fibrillation
for the prognosis I don't know
Ahmed al kaisy why u think it is heart failure? does the 3rd & 4th heart sound drew ur attention to heart failure
and at the end I thank ahmed for his participation hoping for more in the future bounce pig

sufyan

Posts : 16
Join date : 2007-11-15

View user profile

Back to top Go down

Re: AF or what ? and why ?

Post  Ahmed Al-Kaisy on Thu Dec 27, 2007 12:02 am

iam not sure that unstable angina is the cause cuz the presentation is chronic (increasing dyspnea in the last month), and patients with unstble angina present acutely and since he is not diabetic, usually there should be a chest pain!!!!!

it think it is heart failure for the following reasons:
- he is a known case of IHD.
- on examination there is S3,S4
- he is using myocardial suppression drugs
- presenting with shortness of breath in the last month.

Ahmed Al-Kaisy

Posts : 44
Join date : 2007-10-31
Age : 32

View user profile

Back to top Go down

Re: AF or what ? and why ?

Post  Ahmed Al Sharefi on Thu Dec 27, 2007 8:59 am

Thanks for both of u doctors...

this question was at the end of the lecture of heart failure ,when i read the term "irregular irregular" paid my attention directly to possibility of AF ,,and in the question it said there's no leg edema , no HT ,no elevated JVP, so I excluded chronic heart failure .. Dr.Ahmed AL kaisy paid my attention to heart failure.. and i think it is quiet acceptable if the heart failure was acute (but in this case,does it suppose for JVP to raise ?? don't u think .. ? i don't know ) ..I also thought of a COMPENSATED heart failure in which the AF is the predisposing factor that resulted into a decompensation and appeareance of S.O.B , may be ..


Regards

Ahmed Al Sharefi

Posts : 7
Join date : 2007-11-22

View user profile

Back to top Go down

Re: AF or what ? and why ?

Post  Ahmed Al-Kaisy on Sat Dec 29, 2007 4:38 am

i think as u said it is a case of compensated heart failure and atrial fibrilation whatever the cause is the predisposing factor for decompensation.....

Ahmed Al-Kaisy

Posts : 44
Join date : 2007-10-31
Age : 32

View user profile

Back to top Go down

Re: AF or what ? and why ?

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum